Alert archive / New York / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS New York, NY

August 22, 20216 counties in New York; 4 counties in New Jersey

NWS New York, NY issued this areal flood warning at Aug 22, 2021, 11:08 PM EDT for 6 counties in New York; 4 counties in New Jersey. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2021, 11:08 PM EDT (03:08 UTC)
Expired
Aug 23, 2021, 7:30 AM EDT
In force
8 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, New York County, NY, Orange County, NY, Queens County, NY, Rockland County, NY, Westchester County, NY

The radar

The Philadelphia radar (KDIX), 115 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 2:05 AM EDTFLOOD2 Nw Kinnelon, NJTHE GAUGE ON THE PEQUANNOCK RIVER AT MACOPIN (MCPN4) REACHED FLOOD STAGE.
Aug 23, 7:40 AM EDTHEAVY RAIN 6.48Butler, NJSTORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

481 
WGUS41 KOKX 230308
FLWOKX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
1108 PM EDT Sun Aug 22 2021

NJC003-013-017-031-NYC005-061-071-081-087-119-230900-
/O.NEW.KOKX.FA.W.0002.210823T0308Z-210823T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bergen NJ-Essex NJ-Hudson NJ-Passaic NJ-Bronx NY-New York
(Manhattan) NY-Orange NY-Queens NY-Rockland NY-Westchester NY-
1108 PM EDT Sun Aug 22 2021

The National Weather Service in Upton has issued a

* Flood Warning for Urban area and small stream in...
  Bergen County in northeastern New Jersey...
  Northern Essex County in northeastern New Jersey...
  Hudson County in northeastern New Jersey...
  Passaic County in northeastern New Jersey...
  Bronx County in southeastern New York...
  New York (Manhattan) County in southeastern New York...
  Southeastern Orange County in southeastern New York...
  Queens County in southeastern New York...
  Rockland County in southeastern New York...
  Southern Westchester County in southeastern New York...

* Until 500 AM EDT.

* At 1108 PM EDT, Gauge reports indicate some rivers are above their 
  flood stage. There are also some reports of residual flooding 
  blocking some roads. This is from earlier heavy rain and the 
  residual runoff. Between 2 and 5 inches of rain have fallen. Some 
  rivers and streams are continuing to rise. There remains some 
  lingering light to moderate rainfall in the region.

Flooding is ongoing or expected to begin shortly in the warned area. 

* Some locations that will experience flooding include...
  Yonkers, Paterson, New Rochelle, Passaic, White Plains, Wayne, 
  Mott Haven, Bloomfield, East Tremont, Hackensack, New City, Port 
  Chester, Bergenfield, Paramus, West Milford, Ridgewood, Lyndhurst, 
  Monsey, Rutherford and Nanuet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4130 7456 4144 7436 4100 7365 4081 7381
      4080 7391 4076 7395 4076 7401 4080 7398
      4082 7402 4077 7409 4079 7437 4086 7432
      4091 7433 4090 7427 4097 7428 4102 7443
      4105 7445 4103 7450 4109 7450 4120 7437

$$

JM
3 follow-up statements
547 
WGUS41 KOKX 230732
FLWOKX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
332 AM EDT Mon Aug 23 2021

NJC003-013-017-031-NYC005-061-071-081-087-119-230930-
/O.EXT.KOKX.FA.W.0002.000000T0000Z-210823T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bergen NJ-Essex NJ-Hudson NJ-Passaic NJ-Bronx NY-New York
(Manhattan) NY-Orange NY-Queens NY-Rockland NY-Westchester NY-
332 AM EDT Mon Aug 23 2021

The National Weather Service in Upton has extended the

* Flood Warning for Urban area and small stream in...
  Bergen County in northeastern New Jersey...
  Northern Essex County in northeastern New Jersey...
  Hudson County in northeastern New Jersey...
  Passaic County in northeastern New Jersey...
  Bronx County in southeastern New York...
  New York (Manhattan) County in southeastern New York...
  Southeastern Orange County in southeastern New York...
  Queens County in southeastern New York...
  Rockland County in southeastern New York...
  Southern Westchester County in southeastern New York...

* Until 530 AM EDT.

* At 332 AM EDT, Doppler radar indicated heavy rain slowly moving 
  into parts of the region. There are some areas of residual 
  flooding including some rivers above their flood stage from 
  residual runoff. Flooding is ongoing or expected to begin shortly 
  in the warned area. Between 2 and 5 inches of rain have fallen 
  from earlier heavy rain.

* Some locations that will experience flooding include...
  Yonkers, Paterson, New Rochelle, Passaic, White Plains, Wayne, 
  Mott Haven, Bloomfield, East Tremont, Hackensack, New City, Port 
  Chester, Bergenfield, Paramus, West Milford, Ridgewood, Lyndhurst, 
  Monsey, Rutherford and Nanuet.

Additional rainfall amounts up to near 1 inch are expected in the 
warned area before 530 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4130 7456 4144 7436 4100 7365 4081 7381
      4080 7391 4076 7395 4076 7401 4080 7398
      4082 7402 4077 7409 4079 7437 4086 7432
      4091 7433 4090 7427 4097 7428 4102 7443
      4105 7445 4103 7450 4109 7450 4120 7437

$$

JM
963 
WGUS41 KOKX 230915
FLWOKX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
515 AM EDT Mon Aug 23 2021

NJC003-013-017-031-NYC005-061-071-081-087-119-231130-
/O.EXT.KOKX.FA.W.0002.000000T0000Z-210823T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bergen NJ-Essex NJ-Hudson NJ-Passaic NJ-Bronx NY-New York
(Manhattan) NY-Orange NY-Queens NY-Rockland NY-Westchester NY-
515 AM EDT Mon Aug 23 2021

The National Weather Service in Upton has extended the

* Flood Warning for Urban area and small stream in...
  Bergen County in northeastern New Jersey...
  Northern Essex County in northeastern New Jersey...
  Hudson County in northeastern New Jersey...
  Passaic County in northeastern New Jersey...
  Bronx County in southeastern New York...
  New York (Manhattan) County in southeastern New York...
  Southeastern Orange County in southeastern New York...
  Queens County in southeastern New York...
  Rockland County in southeastern New York...
  Southern Westchester County in southeastern New York...

* Until 730 AM EDT.

* At 515 AM EDT, Doppler radar indicated moderate to locally heavy 
  rain moving across the region. Gauges on some rivers and streams 
  are continuing to rise with some exceeding their flood stage. 
  There remains areas of residual flooding from earlier heavy rain 
  and associated runoff.

Flooding is ongoing or expected to begin shortly in the warned area. 
Between 2 and 5 inches of rain have fallen with locally higher 
amounts from earlier heavy rain.

* Some locations that will experience flooding include...
  Yonkers, Paterson, New Rochelle, Passaic, White Plains, Wayne, 
  Mott Haven, Bloomfield, East Tremont, Hackensack, New City, Port 
  Chester, Bergenfield, Paramus, West Milford, Ridgewood, Lyndhurst, 
  Monsey, Rutherford and Nanuet.

Additional rainfall amounts up to near 1 inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4130 7456 4144 7436 4100 7365 4081 7381
      4080 7391 4076 7395 4076 7401 4080 7398
      4082 7402 4077 7409 4079 7437 4086 7432
      4091 7433 4090 7427 4097 7428 4102 7443
      4105 7445 4103 7450 4109 7450 4120 7437

$$

JM
229 
WGUS81 KOKX 231138
FLSOKX

Flood Statement
National Weather Service New York NY
738 AM EDT Mon Aug 23 2021

NJC003-013-017-031-NYC005-061-071-081-087-119-231148-
/O.EXP.KOKX.FA.W.0002.000000T0000Z-210823T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bergen NJ-Essex NJ-Hudson NJ-Passaic NJ-Bronx NY-New York
(Manhattan) NY-Orange NY-Queens NY-Rockland NY-Westchester NY-
738 AM EDT Mon Aug 23 2021

...THE URBAN AREA AND SMALL STREAM FLOOD WARNING HAS EXPIRED FOR 
BERGEN, NORTHERN ESSEX, HUDSON, PASSAIC, BRONX, NEW YORK 
(MANHATTAN), SOUTHEASTERN ORANGE, QUEENS, ROCKLAND AND SOUTHERN 
WESTCHESTER COUNTIES...

Heavy rain has ended and flood waters are receding, so flooding is 
no longer expected to pose a threat. Please continue to heed 
remaining road closures.

LAT...LON 4130 7456 4144 7436 4100 7365 4081 7381
      4080 7391 4076 7395 4076 7401 4080 7398
      4082 7402 4077 7409 4079 7437 4086 7432
      4091 7433 4090 7427 4097 7428 4102 7443
      4105 7445 4103 7450 4109 7450 4120 7437

$$

Goodman

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this areal flood warning went out at Aug 22, 10:58 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 22, 10:58 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service New York NY
1058 PM EDT Sun Aug 22 2021

.SYNOPSIS...
Henri will slowly move across southern New England tonight with
impacts likely across parts of the local area through Monday. A
stretch of hot weather is possible for the middle of next week,
followed by a cold frontal passage on Friday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Henri is now a depression as of 8 pm and will continue to
weaken as the night progresses, with winds diminishing across
the forecast area. However, heavy rain associated with Henri
will also continue. The main areas of impact are across the
Lower Hudson Valley, northeast New Jersey, New York City, and
western Long Island. In particular, northeast New Jersey and New
York City previously saw heavy rain move through Saturday
evening, with isolated reports of more than 6 inches of rain,
these areas will be sensitive to any additional rainfall. With
flooding possible in these areas tonight, the Flood Watch will
continue. Additionally, the Weather Prediction Center continues
to place the entire forecast area in a moderate threat for
excessive rain.

Meanwhile, radar imagery and observations shows just some light
rain and drizzle across southeastern Connecticut and eastern
Long Island.

Please refer to the National Hurricane Center and Hurricane
Local Statement for the official forecast track information.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Additional widespread rainfall amounts of 2 to 5 inches are
possible across the Lower Hudson Valley, northeast New Jersey,
New York City, inland southern Connecticut, and western Long
Island from Sunday evening through Monday evening as Henri loses
forward speed and begins to be absorbed into the upper level
trough that will be over the area during this time frame. Upper
level southerly jet extending south of the region into the
Atlantic will help provide a tropical rich moisture source with
layer precipitable waters remaining near 2 inches tonight into
early Monday.

Rain should come to an end late Monday night once the combined
upper level trough and Henri shift northeast into New England.
South winds become more westerly to southwesterly with overcast
skies beginning to scatter through the evening.

The Weather Prediction Center has placed the entire forecast
area in moderate risk for excessive rain for Monday.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
The focus turns to the heat Tuesday through Thursday. H85 temps
warm to around 18-19C in the Tue-Thu period as a ridge builds
into central New York state. With highs in the upper 80s to
lower 90s expected and dewpoints forecast to be in the upper
60s to lower 70s through the period, heat indices will range
from 95 to 99 for 2 consecutive days (Heat Advisory criteria) for
much of the area. Moreover heat index values of 100 to 105 are
possible for some areas Thursday.

A slow moving cold front appears on track for late Friday,
bringing a chance for showers and thunderstorms for Thursday
into Friday. Moisture may linger into the weekend as the front
stalls. Slight rain chances expected both Saturday and Sunday.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
Henri will track across CT this evening, then into Northern New
England on Monday.

Rain will continue across portions of the area overnight, mainly
west of NYC. Some of this rain will possibly fall heavy at
times.

Cigs have been all over the place, but have kept them mainly
MVFR/IFR in the TAFs with rain continuing. Conditions may see
improvements to VFR for a period. Where the heavy rain has
ended, lower cigs continue to be reported in light rain. Dry
conditions are likely east of NYC for a period.

Conditions may improve late tonight into very early Monday as the
system tracks northward and weakens, especially east of the low
center which will be mainly dry.

Additional rain showers along with sub-VFR conditions are
expected on Monday as the low moves away from the area. There
will be a chance of thunder, however timing and placements are
too low to include in the TAF at this time.

Winds will continue to back this evening, then direction will level
out as the storm stalls. As the low changes direction and pulls
away, winds will back more southerly during the day on Monday.

 ...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments possible for changing flight categories overnight.

Thunderstorms along with heavy rainfall, may impact operations on
Monday, but timing and coverage is too uncertain at this time.

.OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
.Mon...MVFR or lower at times with shwrs and tstms.
.Tue...VFR.
.Wed...VFR.
.Thu...Mainly VFR but chances for aftn and eve tstms.
.Fri...Mainly VFR but chances for tstms late with a cold front.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Tropical Storm Warnings have been cancelled for all  waters.
Small Craft Advisories have been issued on the Long Island Sound ocean
waters for tonight through Monday night as winds and waves
remain above SCA conditions through then. Henri is expected to
continue to weaken through the night.

Please refer to the National Hurricane Center for the official
forecast track information.

Seas may remain above 5 ft on the ocean Tue, and perhaps Wed.
Winds may be close to SCA levels on the ocean waters Mon. All
waters should be blw sca criteria for Thu and Fri.

&&

.HYDROLOGY...
A Flood Watch continues for the entire area and now extends
through Monday evening. Hydrologic impacts today through Monday
will depend on the track and intensity of Henri. There is the
potential of an additional widespread 2-5 inches of rainfall
today through Monday evening for the Lower Hudson Valley, New
York City, northeast New Jersey, southwestern Connecticut, and
western Long Island in associated with Henri. Locally higher
amounts are possible. Flash flooding concerns continue for the
entire forecast area.

No hydrologic impacts are expected Tue-Thu.

&&

.TIDES/COASTAL FLOODING...
The threat for life threatening storm surge has ended. Localized
minor coastal flooding impacts, particularly in sheltered bay
areas, is expected with tonight's high tide.

Dangerous rip currents are expected through Tuesday due to
Tropical System Henri and southerly swells.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through Monday evening for CTZ005>012.
NY...Flood Watch through Monday evening for NYZ067>075-078>081-
     176>179.
     High Rip Current Risk through Tuesday evening for NYZ075-080-
     081-178-179.
NJ...Flood Watch through Monday evening for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory until 2 AM EDT Monday for ANZ340-345.
     Small Craft Advisory until 6 PM EDT Monday for ANZ331-332-335.
     Small Craft Advisory until 6 AM EDT Tuesday for ANZ350-353-355.

&&

SYNOPSIS...JP
NEAR TERM...BG/DJ/JP
SHORT TERM...BG/JP
LONG TERM...JP
AVIATION...BC
MARINE...BG/JP
HYDROLOGY...JP
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 22, 5:22 PM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
522 PM EDT Sun Aug 22 2021

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-232130-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk-
Northern Queens-Northern Nassau-
522 PM EDT Sun Aug 22 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-080-081-178-179-232130-
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens-
Southern Nassau-
522 PM EDT Sun Aug 22 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-340-345-350-353-355-232130-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
522 PM EDT Sun Aug 22 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-232130-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
522 PM EDT Sun Aug 22 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Aug 22, 10:20 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1020 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLASH FLOOD      2 NNE NEWARK AIRPORT    40.70N 74.16W
08/22/2021                   ESSEX              NJ   DEPT OF HIGHWAYS

            FLOODING ON PORT NEWARK ELIZABETH MARINE
            TERMINAL. OUTER PORT STREET IS CLOSED.

&&
Local storm report, Aug 22, 10:29 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1029 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     FLASH FLOOD      ELMSFORD                41.06N 73.82W
08/22/2021                   WESTCHESTER        NY   DEPT OF HIGHWAYS

            FLOODING ON SAW MILL RIVER PARKWAY
            NORTHBOUND AT WEST MAIN STREET. ALL LANES
            BLOCKED.

&&
Local storm report, Aug 22, 10:35 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1035 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     FLASH FLOOD      1 WSW ARDSLEY           41.01N 73.85W
08/22/2021                   WESTCHESTER        NY   DEPT OF HIGHWAYS

            FLOODING ON NY 9A BOTH DIRECTIONS AREA OF
            SAW MILL RIVER ROAD. ALL LANES BLOCKED.

&&
Local storm report, Aug 22, 10:43 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1043 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FLASH FLOOD      1 SW VALLEY COTTAGE     41.11N 73.95W
08/22/2021                   ROCKLAND           NY   LAW ENFORCEMENT

            ALL RAMPS FROM RT 303 TO WESTBOUND RT 59 ARE
            CLOSED DUE TO FLOODING. CAR STRANDED.

&&
Local storm report, Aug 22, 11:02 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1102 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     FLASH FLOOD      1 SW WANAQUE            41.03N 74.30W
08/22/2021                   PASSAIC            NJ   LAW ENFORCEMENT

            3 TO 4 FEET OF WATER IN A BASEMENT IN
            HASKELL.

&&
Local storm report, Aug 22, 11:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1106 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     FLASH FLOOD      1 W ENGLEWOOD           40.89N 73.98W
08/22/2021                   BERGEN             NJ   LAW ENFORCEMENT

            FOREST AVE BETWEEN DEAN AND VAN BRUNT IS
            CLOSED DUE TO FLOODING.

&&

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 3:25 AM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond4 hr
Aug 23, 4:13 AM EDTRiver Flood WarningOKXOrange, Rockland23 hr
Aug 23, 3:16 PM EDTHeat AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more4 days
Aug 23, 3:30 PM EDTAreal Flood AdvisoryOKXWestchester90 min

Nearby

Areal Flood Warnings in New York, 2021Areal Flood Warnings in New Jersey, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.